Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Took b12 shots and methylcobalamin pills due to low levels. Not able to walk properly. How long will it take to get cured?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3474 Questions
Question
I HAVE A B-12 ISSUE MY LEVEL WAS DOWN TO 25 I HAVE TAKEN B-12 SHOTS
AND METHYL COBALAMIN PILLS. IT HA COME TO A POINT THAT I CAN
HARDLEY WALK THEY TOLD ME THAT MY MYLON SHETH HAS TO TAKE TIME TO REPAIR BUT HOW LONG?
Posted Sun, 19 Aug 2012 in Vitamins
 
 
Answered by Dr. Raju A.T 4 hours later
Hi,

Thanks for your query.

The degree of the deficiency of the Vit B12 determines the time involved in the disappearance of the symptoms.

First the Vit B 12 has to be replenished in the stores and then the remainder will get involved in chemical reactions needed for production of myelin sheath.

This may take a minimum of 2 to 3 months after the formulated (according to the deficiency) dosage of vitamin is administered.

Though late the effect is very comforting, need not worry the symptoms you have will never recur again once the Vit B12 level is sustained normal.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor